On July 2, 2020, MasterPharm, LLC, a compounding pharmacy based in South Richmond Hill, New York, announced the recall of various lots of numerous drugs compounded and distributed by the pharmacy. The recall includes compounded formulations of:
- Calcium citrate tetrahydrate USP powder
- Finasteride Plus
- Formula 82F (combination of minoxidil, tretinoin, fluocinolone acetonide, and finasteride)
- Formula 82M (combination of minoxidil, tretinoin, and fluocinolone acetonide)
- Yohimbine HCL
The recall notice with affected lot numbers and expiration or “beyond use” dates can be found in MasterPharm’s press release. MasterPharm reports that these recalled drugs were distributed nationwide between January 13, 2020, and June 26, 2020 and that “the voluntary recall is being initiated in an abundance of caution due to a lack of assurance of conformity to specifications. These findings were as a result of an FDA inspection.”
The FDA inspection is the 3rd 483 inspection report issued to Master Phatrma between 2015 and 2020. A Form 483 is issued by the FDA when, at the conclusion of the inspection, the FDA determines conditions that in their judgment may constitute violations of the Food Drug and Cosmetic Act or related governing Acts. The current 483 set forth deficiencies at the MasetrPharma manufacturing plant, including:
- The ISO classified aseptic processing areas have difficult to clean, particle-generating and visibly dirty equipment and surfaces.
- Non-microbial contamination was observed in your production area.
- Hazardous drugs were produced without providing adequate containment, segregation, and/or cleaning of work surfaces, utensils, and/or personnel to prevent cross-contamination.
- Your facility design allowed the influx of poor quality air into a higher classified area.
The information released, thus far, about this recall does not indicate the number of patients that may have ingested the recalled products or whether the reasons for the recall could place patients at risk. Hopefully, further information will be released by MasterPharm and/or the Food & Drug Administration in the coming weeks to reassure patients and provide them with critical details as to the nature of the recall.
This is the second recall notice issued in 2020 by MasterPharm. On May 12, 2020, the compounding pharmacy issued a recall of its FinPlus products (which is a combination of 1.25 mg of finasteride and a blend of herbs, nutrients and vitamins prescribed for hair regrowth). Independent laboratory analysis conducted in late April 2020 noted that the FinPlus compounded drugs sent to patients through the mail-order pharmacy and sold through physicians’ offices contained highly-toxic doses of minoxidil (a powerful heart medication that is also prescribed in considerably lower doses for hair regrowth). The tested FinPlus capsules did not contain any finasteride. Symptoms associated with minoxidil toxicity or overdose include dizziness; heart palpitations; swelling or edema; low blood pressure; fainting; confusion; irregular heartbeat; overwhelming fatigue; sweats and flushing; vomiting; and shortness of breath. These symptoms could lead to heart failure, unstable angina, or pericardial effusion.
It is believed that at least 70 patients of a hair regrowth clinic in Boca Raton, Florida may have ingested contaminated FinPlus products prior to the recall of the compounded drugs. MasterPharm has reported that more than 30 patients have reported symptoms and conditions that could be consistent with minoxidil toxicity. An FDA investigation into May 12, 2020, compounded Finasteride recall and how the contamination of the FinPlus products occurred is ongoing. The Food & Drug Administration has been contacting patients that ingested the contaminated hair loss medications to prepare adverse event reports. Governmental inspections and investigations into how the contamination occurred are ongoing,
Searcy Denney pharmaceutical lawyer Brenda Fulmer has been investigating and represents many patients that ingested contaminated FinPlus hair regrowth drugs and have suffered harm. If you have ingested compounded Finasteride or other drugs recalled by MasterPharm and suffered harm, please contact Searcy Denney for a free consultation regarding your legal rights.
The post MasterPharm, LLC — Problems With More Recalled Compounded Drugs appeared first on Searcy Law.